MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM30; AVALON FM30 FETAL MONITOR

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM30; AVALON FM30 FETAL MONITOR
Model Number AVALON FM30 FETAL MONITOR
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
Philips received a complaint on an avalon fm30 fetal monitor indicating that the monitor showed a drop in the baby's heartrate on several recordings during fetal monitoring.The rate dropped from 150 to 62 bpm and from 120 to 90 bpm for no apparent reason.This occurred several times.The device was in use on a patient at time of event, there was no adverse event reported.
 
Additional Manufacturer Narrative
Follow up was conducted to determine if there were multiple patients or products affected; however, this was unknown.Analysis was performed by a remote service engineer (rse) which included communication with the customer and remote troubleshooting.The customer provided images of the issue they were experiencing.Based on the images provided and in accordance with the service guide the rse determined that the issue suggests a switching between the fetal heartrate and maternal heartrate.This phenomenon is typically related to sub-optimal sensor positioning, which may lead to alternating detection between the two heart rates.The rse worked with the customer to create an action plan for testing the sensor and provided a detailed procedure from the service guide.The customer testing confirmed the sensor was in proper working condition.Cross-tests were also performed using the sensor with other monitors in order to verify the phenomenon could not be reproduced and the issue did not recur.Based on the results of the analysis, the product was confirmed to be operating per specifications, and the cause of the reported problem was sub-optimal sensor positioning.The issue was resolved by providing detailed procedure from the service guide and information regarding optimal sensor placement.A review of the service history for this device shows the problem has not been reported again for this device.Based on the information available and results of additional analysis, no further action is necessary at this time.If additional information is received, the complaint file will be reopened for further investigation.

Brand Name
AVALON FETAL MONITOR FM30
Common Device Name
AVALON FM30 FETAL MONITOR
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key24133019
Report Number9610816-2026-100120
Device Sequence Number21418453
Product Code HGM
UDI-Device Identifier00884838000414
UDI-Public(01)00884838000414
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVALON FM30 FETAL MONITOR
Device Catalogue Number862199
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown